Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Joe,

      About ATD’s! One good thing about this bb is it is read world wide. The US uses RAI as the treatment of preference. Europe uses it less and Japan almost not at all. So if Europe and Japan do not use RAI what do they use? Surgery in some cases but mostly anti-thyroid drugs long term. It takes closer monitoring to stay on ATDs and they may be the reason the US uses RAI so much. It is cheaper for the insurance companies and easier for the doctors to monitor folks on thyroid replacement hormones than worry about them getting sick or going into thyroid storms.

      Lets hear from our overseas folks! I know my mom is planning on staying on ATDs for many years to come and her doc and her are comfortable about that. She has been on ATDs for a few years and is happy where she is at. I also have a lady in my local support group who has been on ATDs for over ten years and she is happy where she is at too. Gets the crazies like some of us do but she is happy.

      Don’t know squat about RAI being worse after being on ATDs long term. Any takers on that question?

      Welcome to the BB Joe,

      JAke

      Anonymous
        Post count: 93172

        Joe,

        About ATD’s! One good thing about this bb is it is read world wide. The US uses RAI as the treatment of preference. Europe uses it less and Japan almost not at all. So if Europe and Japan do not use RAI what do they use? Surgery in some cases but mostly anti-thyroid drugs long term. It takes closer monitoring to stay on ATDs and they may be the reason the US uses RAI so much. It is cheaper for the insurance companies and easier for the doctors to monitor folks on thyroid replacement hormones than worry about them getting sick or going into thyroid storms.

        Lets hear from our overseas folks! I know my mom is planning on staying on ATDs for many years to come and her doc and her are comfortable about that. She has been on ATDs for a few years and is happy where she is at. I also have a lady in my local support group who has been on ATDs for over ten years and she is happy where she is at too. Gets the crazies like some of us do but she is happy.

        Don’t know squat about RAI being worse after being on ATDs long term. Any takers on that question?

        Welcome to the BB Joe,

        JAke

        Anonymous
          Post count: 93172

          I guess I have a few questions rolling around in my head
          about the long term effects of ATD’S. I’ve been on the “T” drug
          since 4/96 and I plan on staying on it for the long run. I feel
          good now so I don’t really want to change anything. I don’t forsee
          remission in the near future, but who knows. Here are my questions:

          1. Is there any research with regards to long term complications of these drugs ?
          (We all know the short term reactions problems to watch out for.)

          2. What happens if I decide to take them for 10 years?
          (My hope is that autoimmune disease research will have made
          a quantum leap by then.)
          3. What could possibly cause me to go off this drug if I have
          none of the more acute reactions?
          4. Is there any truth to the theory that the thyroid can be
          more difficult to treat with RAI after using these drugs long term?

          I also have some thoughts on the controversial posts on the BB.

          If you don’t like a particular poster then ignore them. I think
          the free exchange of all ideas is in everyone’s best interest. Not
          just the ideas we like. I don’t think anyone should be banned
          unless they are vulgar or obscene. I love a good debate.

          Jake,
          I don’t think you have to justify to anyone what you do here or how
          you do it. Especially since you are a volunteer.

          In the meantime. Everyone keep posting !!!!!

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.